MAUDE Adverse Event Report: PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR

PERMOBIL INC. PERMOBIL F3 CORPUS; POWERED WHEELCHAIR
Model Number F3 CORPUS
Medical Device Problem Codes Mechanical Problem (1384); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Limb Fracture (4518)
Date of Event 11/11/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Initial reports received allege the left footplate having detached from the legrest assembly causing the end-user's foot to fall underneath the drive wheel of the wheelchair.This event is reported to have cause the user injury.Interview with the end-user's wife indicate that some swelling and bruising was identified around the left ankle 2-days after the event.Permobil has requested to inspect the wheelchair and is making arrangements to verify the circumstances surround the reported failure.Therefore, investigation into root cause is pending at this time.After an evaluation of the device is complete and a determination into root cause of the failure is further understood, a follow-up report will be submitted.The dhr for this device has been reviewed and the wheelchair met specification prior to distribution.
 
Event or Problem Description
Received report from end-users wife claiming the left footplate slid out of the receiver bracket.This allowed the end-users foot to drop down which reportedly got caught under the drive wheel causing a fracture to the left tibia.
 
Additional Manufacturer Narrative
Permobil representative inspected the device and found the footplate reported to have detached had been re-installed by the end-user.The description of the event indicated the hardware designed to secure the leg tube and footplate to the leg rest assembly had loosened which allowed the footplate assembly to fall out of the receiver.Inspection shown all hardware remained intact and no physical or mechanical defects were noted.Through interviews with the end-user, it was reported the end-user routinely applies pressure to the footplates to re-position themselves.The end-user reported not having any routine service performed to the leg rest/footplate assembly since initial receipt 1.5 years prior.Permobil representative concluded that without general maintenance, overtime, the hardware that secures the leg tube to the leg rest assembly became loose allowing the footplate to detach.The end-user was verbally instructed that routine maintenance should be performed as outlined in the user manual.

Brand Name
PERMOBIL F3 CORPUS
Common Device Name
POWERED WHEELCHAIR
Manufacturer (Section D)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer (Section G)
PERMOBIL INC.
300 duke drive
lebanon TN 37090
Manufacturer Contact
kevin bullock
300 duke drive
lebanon, TN 37090
8007360925
MDR Report Key13015087
Report Number1221084-2021-00042
Device Sequence Number5188236
Product Code ITI
UDI-Device Identifier17330818676433
UDI-Public17330818676433
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K143180
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberF3 CORPUS
Device Catalogue NumberN/A
Device Lot NumberN/
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/16/2021
Supplement Date Received by Manufacturer01/28/2022
Initial Report FDA Received Date12/15/2021
Supplement Report FDA Received Date01/31/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/14/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient SexMale
Patient Weight107 KG